Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 243, NWS Amarillo, TX

July 8, 2007Texas County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 8, 2007, 5:52 PM CDT for Texas County, Oklahoma. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2007, 5:52 PM CDT (22:52 UTC)
Expired
Jul 8, 2007, 6:45 PM CDT
In force
53 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Texas County, OK

The radar

The Dodge City radar (KDDC), 162 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:10 PM CDTHAIL 112 E Guymon, OK
Jul 8, 6:14 PM CDTHAIL 0.889 E Guymon, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
637 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 082253
SVRAMA
OKC139-082345-
/O.NEW.KAMA.SV.W.0243.070708T2252Z-070708T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT SUN JUL 8 2007

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA

* UNTIL 645 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
  STORM WAS LOCATED NEAR HARDESTY...OR ABOUT 17 MILES EAST OF
  GUYMON...MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARDESTY...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3680 10118 3678 10135 3652 10127 3650 10100

$$
1 follow-up statement
000 
WWUS54 KAMA 082318
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
615 PM CDT SUN JUL 8 2007

OKC139-082345-
/O.CON.KAMA.SV.W.0243.000000T0000Z-070708T2345Z/
TEXAS OK-
615 PM CDT SUN JUL 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN TEXAS COUNTY...

AT 610 PM CDT...A TRAINED SPOTTER REPORTED A SEVERE THUNDERSTORM 
THAT HAD PRODUCED QUARTER SIZED HAIL. THIS STORM WAS LOCATED 9 MILES 
EAST OF GUYMON...MOVING SOUTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARDESTY...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3675 10125 3672 10139 3650 10136 3651 10101

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:31 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 8, 3:31 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
331 PM CDT SUN JUL 8 2007

.DISCUSSION...
THE LONG AWAITED NORTHWEST FLOW PATTERN HAS MATERIALIZED AND WILL
REMAIN THROUGH THE FORECAST PACKAGE. FOR THE MOST PART...THIS WEEK
WILL BE WET WITH AT OR SLIGHTLY BELOW NORMAL TEMPERATURES.

TONIGHT...THE ENTRANCE OF A SURFACE TROUGH OVER THE NORTHWESTERN PART
OF THE PANHANDLES...HAS PROVIDED THE LOW LEVEL FOCUS FOR ORGANIZED
THUNDERSTORM DEVELOPMENT. BEST POPS HAVE BEEN SKEWED TOWARDS THIS AREA
WITH DIFFERENTIAL HEATING AND MOISTURE CONVERGENCE WILL BE BEST. LATER
TONIGHT...A COLD FRONT ENTERS THE PANHANDLES AND CONTRIBUTES EVEN
MORE LIFT TO THE SCENARIO.

WITH THE FRONTAL BOUNDARY STALLING IN OUR VICINITY...THE NEXT EVENT
IS PRIME FOR MORE THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY NIGHT
AS THE NEXT SHORTWAVE SLIDES DOWN THE EAST SIDE OF THE RIDGE. THE
SCENARIO REPEATS ITSELF...ESPECIALLY ON WEDNESDAY AND FRIDAY...SO
KEPT THE POPS AS IS.

SEVERE WEATHER POTENTIAL WILL NEED TO MONITORED CLOSELY THIS WEEK.
THE VERTICAL SHEAR WILL BE THERE WHEN THE SHORTWAVES MEET THE MOIST
SOUTHERLY FLOW. THERE IS A HINT THAT THE LOW LEVEL JET SHOULD
STRENGTHEN ON MONDAY NIGHT...SO WE WILL NEED TO WATCH THIS ONE.
MARGINAL SEVERE WEATHER CONDITIONS WILL PERSIST AS LONG AS THIS
WEATHER PATTERN CONTINUES.

NUNEZ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                68  91  67  90  68 /  20  20  40  10  30
BEAVER OK                  69  96  69  95  68 /  20  30  30  20  40
BOISE CITY OK              64  91  63  91  65 /  40  20  40   5  50
BORGER TX                  72  93  71  94  71 /  20  20  40  20  40
BOYS RANCH TX              68  96  68  93  70 /  30  20  30  10  40
CANYON TX                  66  93  65  91  66 /  20  20  40  10  30
CLARENDON TX               70  93  69  92  69 /  20  20  30  20  30
DALHART TX                 65  91  65  91  66 /  30  20  40  10  40
GUYMON OK                  67  94  66  95  67 /  30  20  40  10  40
HEREFORD TX                65  94  64  92  66 /  20  20  30  10  20
LIPSCOMB TX                68  94  69  93  68 /  20  30  40  20  50
PAMPA TX                   69  89  69  90  68 /  20  20  40  20  40
SHAMROCK TX                72  95  70  91  68 /  20  20  30  20  30
WELLINGTON TX              72  95  71  92  72 /  20  20  30  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/08
Hazardous weather outlook, Jul 8, 1:00 PM CDT, 4 hours 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT SUN JUL 8 2007

OKZ001>003-TXZ001>020-091100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS THIS AFTERNOON
AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES AS A
MINOR UPPER LEVEL LOW PRESSURE SYSTEM MOVES SOUTHEAST ACROSS THE
SOUTHERN HIGH PLAINS. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LEVELS...BUT ONE OR TWO STORMS COULD BECOME SEVERE OVER THE WESTERN
OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES...CAPABLE OF PRODUCING
STRONG WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

THERE WILL BE A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES MONDAY THROUGH SATURDAY NIGHT AS A
SERIES OF MINOR UPPER LEVEL LOW PRESSURE SYSTEMS AFFECTS THE SOUTHERN
HIGH PLAINS. A FEW STORMS MAY BECOME SEVERE EACH DAY...WITH LARGE
HAIL AND DAMAGING WINDS EXPECTED TO BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRAMAR

In the hours before

Local storm report, Jul 8, 5:47 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT SUN JUL 08 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             1.5 N HOOKER            36.88N 101.21W
07/08/2007  E1.00 INCH       TEXAS              OK   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 1.5 MILES NORTH OF HOOKER.
            HAIL LASTED APPROX 5 MINUTES.

&&

JOHNSON

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.